Oral thrush

Hi everyone, I was wondering if anyone else had a problem with oral thrush from using Seretide. Despite using a devicer and rinsing I still seem prone to getting it.

Usually when I tamper off Seretide I feel better but unfortunatly the wheezing then starts so it is necessary for me to take it all the time.

My doctor is always telling me to rinse which is annoying as I always do!

6 Replies

  • Hi Josie

    I think I'm fortunate in that as long as I use a spacer with the Seretide I don't get thrush (despite taking 4 puffs each time). Apart from using mouthwash, which you seem to be doing, I'm not sure what else to suggest. Would it be worth seeing if you could try an alternative to seretide to see if that helps?

  • Try Natural yogurt - the live stuff.

    If that doesn't work speak to your pharmacist or GP about some anti-fungal medicine.

    Also, I find that if I have a lot of sugary things that can set it off - thrust fungus loves sugar. Cut out sugary things for a bit and see if that helps too.


  • Thanks for your replies, but I've ended up back on the nystan. I've noticed sugary foods definitely seem to trigger it off, so I guess I better behave myself this christmas. As an alternative to seretide I tried singulair ( 2 days). Couldn't sleep in conjuction with horrible dreams. Really don't know what else is available :( :(

  • Hi,

    my 15 year old daughter suffered terribly when her seretide was doubled to 200 nystatin did nothing so she ended up taking diflucan (i think thats what it was) for 7 days to clear it up.

    She has now come off seretide onto the smart programme on symbicort 200/6 and has been so much better on it.

    Sorry that you are suffering.


  • Hi josie, I have been on seretide 200 for about 2yrs. I have always rinsed and spat. I have only had thrush in the last few months following chest infections an increase in seretide from 2 puffs twice a day to four puffs twice daily and the inevitable antibiotics. I take diflucan medicine which shifts it. I dont eat sugary things but do eat quite a lot of fruit which is probably as bad - so am trying to cut down on the grapes. Hope your thrush clears up and doesn't return.


  • You have my sympathy, I had it when I had glandular fever 14 years ago, it was horrible. I had daktarin cream which soon cleared it up, you sort of swilled it around your mouth.


You may also like...